New Jersey, 2012

Rip Current in New Jersey, July 15, 2012

July 15, 2012 · NWS PHI · 1 event in 1 county or zone

An increasing south to southwest flow along the shore on the 15th resulted in increasing rip currents in Ocean County. Nine people were rescued in Seaside Heights.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An increasing south to southwest flow along the shore on the 15th resulted in increasing rip currents in Ocean County. Nine people were rescued in Seaside Heights. No serious injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 15, 9:30 AM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 15, 9:30 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1030 AM EDT SUN JUL 15 2012

.SYNOPSIS...
HIGH PRESSURE ANCHORED OFF THE MID ATLANTIC COAST WILL DOMINATE THE
WEATHER PATTERN INTO THE MIDDLE OF THE WEEK. A WEAK COLD FRONT WILL
DISSIPATE AS IT CROSSES THE AREA LATE MONDAY. A STRONGER COLD FRONT
WILL CROSS THE REGION LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...
AND EXIT THE AREA THURSDAY MORNING. HIGH PRESSURE BUILDING IN
BEHIND THE FRONT WILL DELIVER COOLER AND MUCH LESS HUMID
CONDITIONS FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WATER VAPOR IMAGERY SHOWS A SHORT WAVE TROUGH ACROSS THE
GREAT LAKES AND A MID LEVEL LOW MOVING TOWARD THE CAROLINAS.
BETWEEN THESE TWO SYSTEMS, A PLUME OF RATHER HIGH PW VALUES HAS
OVERSPREAD THE MID ATLANTIC REGION WITH VALUES JUST OVER 2.0 INCHES
VIA THE 12Z STERLING, VA RAOB. SOME LOW-LEVEL WAA IN CONCERT WITH
WEAK ISENTROPIC LIFT OF THE RATHER MOIST AND SOMEWHAT UNSTABLE
AIRMASS IS ALLOWING FOR ISOLATED SHOWERS SO FAR THIS MORNING.

AS THE LARGE SCALE ASCENT INCREASES ACROSS THE REGION THROUGH THE
AFTERNOON, SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED TO BECOME
MORE NUMEROUS FROM WEST TO EAST. THE AIRMASS SINCE IT IS RATHER
MOIST IS MORE BUOYANT THEREFORE AIR PARCELS SHOULD BE MORE EASILY
ACCELERATED UPWARDS. HOWEVER, THIS MAY ALLOW MORE NUMEROUS
UPDRAFTS TO GET GOING AND CONTAIN THE INTENSITY OF THE CONVECTION
SOME. MEANWHILE, A CORRIDOR OF ENHANCED WESTERLY LOW TO MID LEVEL
FLOW IS FORECAST TO SPREAD ACROSS OUR REGION. DESPITE THIS, LOW TO
MID LEVEL LAPSE RATES WILL BE WEAK DUE TO THE MOIST ENVIRONMENT
HOWEVER ENOUGH LIFT AND POCKETS OF HIGHER INSTABILITY MAY RESULT
IN SOME STRONGER CONVECTION. IF STORMS CAN BECOME STRONGER AND
ESPECIALLY IF THEY ORGANIZE INTO LINES OR CLUSTERS, A LOCAL
GUSTY WIND THREAT MAY DEVELOP. THIS COULD BE LOCALLY ENHANCED
SOME IF ASSOCIATED DOWNDRAFTS BECOME EVEN MORE WATER LOADED. WE
WILL CONTINUE WITH THE GUSTY WINDS MENTION ACROSS THE NORTH FOR
NOW BUT THIS MAY NEED TO BE EXPANDED SOUTHWARD WITH TIME. GIVEN
THE COPIOUS AMOUNTS OF WATER IN THE ATMOSPHERE, CONVECTION WILL BE
CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL. THE REGION HAS
BEEN RATHER DRY FOR AWHILE, THEREFORE THE FLASH FLOOD GUIDANCE IS
VERY HIGH. MORE DETAILS IN THE HYDROLOGY SECTION BELOW.

THE POPS WERE LOWERED SOME TO SHOW A SLOWER RAMP UP FROM WEST TO
EAST. THIS IS DUE TO THE MAIN LARGE SCALE ASCENT PROBABLY NOT
ARRIVING UNTIL MOSTLY THIS AFTERNOON AND INTO THE EVENING. THE
HOURLY GRIDS WERE TOUCHED UP A BIT WITH THE 13Z OBSERVATIONS AND
THEN SOME BLENDING IN OF THE LAMP/LAV GUIDANCE WAS USED. A FAIR
AMOUNT OF CLOUDS LOOK TO HOLD ON GIVEN THE MOIST ENVIRONMENT AND
THIS MAY END UP HAVING AN IMPACT ON THE TEMPERATURES. FOR, NO
MAJOR CHANGES WERE MADE. IT WILL BE A HUMID DAY WITH DEW POINTS
WELL INTO THE 60S AND LOWER 70S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
CONVECTION CONTINUES INTO THIS EVENING AND SHOULD PUSH OFF TO THE
EAST AS THE SHORTWAVE ROLLS THROUGH. EXPECT PRECIPITATION TO END
FROM NORTHWEST TO SOUTHEAST AND SHOULD END IN MOST OF THE AREA
AROUND MIDNIGHT AND BE FULLY OUT OF THE REGION BY DAYBREAK MONDAY.

TEMPERATURES TONIGHT WILL ONCE AGAIN BE MILD AS WE KEEP THE CLOUD
COVER. IF THE WAVE MOVES THROUGH A BIT QUICKER THEN WE MIGHT GET A
CHANCE TO MOVE SOME OF THE CLOUDS OUT FASTER LATE TONIGHT WHICH
WOULD ALLOW FOR SOME RADIATIONAL COOLING TO OCCUR. FOR NOW, WE ARE A
BIT PESSIMISTIC THAT THE WAVE WILL PICK UP THAT MUCH SPEED AND KEEP
IT FAIRLY CLOUDY OVERNIGHT.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/... THE FORECAST ISSUES FOR
**HEAT RELATED HAZARDS TUESDAY AND WEDNESDAY**

500 MB: MID MISSISSIPPI VALLEY RIDGE SHIFTS WEST INTO THE ROCKIES
LATE THIS WEEK AS WEAK TROUGHING DEVELOPS IN THE NORTHEAST USA.

TEMPS: ABOVE NORMAL THROUGH THURSDAY MORNING THEN NEAR NORMAL
THEREAFTER. THIS INCLUDES MID SUMMER CALENDAR DAYS AT LEAST 8F
ABOVE NORMAL TUE/WED.

NPW: HEAT HAZARD FOR THE URBAN CENTERS AND POSSIBLY SURROUNDING
ZONES FOR TUE/WED.  PLS SEE THE NPW FOR DETAILS.

THE DAILIES BELOW...

MONDAY FROM THE MID SHIFT...

THE SURFACE TROUGH SHOULD BE OFFSHORE MONDAY MORNING...WITH A WEST
TO NORTHWEST SURFACE FLOW BEHIND IT. SHORT TERM MODELS SHOW 925 MB
WINDS NEAR 20 KNOTS IN THE MORNING...BUT THIS PROBABLY DROPS OFF BY
LATE MORNING. IN FACT...THE GRADIENT PROBABLY DROPS OFF ENOUGH FOR
SEA AND BAY BREEZES TO DEVELOP DURING THE MID TO LATE AFTERNOON.

850 MB TEMPERATURES NEAR 16 CELSIUS SUGGEST HIGHS IN THE LOWER TO
POSSIBLY MID 90S AWAY FROM THE INFLUENCE OF THE TERRAIN AND THE
WATER. BASED ON THE ABOVE...HIGHS WERE BASED MAINLY ON THE MOS
BLEND...AS THE NAM MOS LOOKS A TAD TOO HIGH GIVEN THE MIXING
POTENTIAL.

THE NAM AND GFS MOS VALUES VARYING ENOUGH FOR MONDAY TO SUGGEST THAT
A BLEND MIGHT BE THE WAY TO GO. THE GFS MOS DEW POINTS LOOK TOO HIGH
GIVEN THAT MIXING SHOULD ALLOW DRIER AIR TO BECOME ENTRAINED IN THE
SURFACE FLOW. THE COMBINATION OF THE HIGHS ABOVE AND THE BLEND OF
DEW POINTS WOULD LEAVE THE HIGHLY URBANIZED AREAS WITH HEAT INDEX
VALUES JUST BELOW 100. AT THIS POINT...IT APPEARS AS THOUGH THESE
LOCATIONS WILL COME IN JUST UNDER...BUT IT IS TOO CLOSE TO CALL. IF
THE GFS DEW POINTS ARE MORE CORRECT...HEAT INDEX VALUES OF 100 ARE
STILL WITHIN REACH. FOR THIS REASON...THE WATCH WILL REMAIN IN PLACE
FOR MONDAY.

A WEAK FRONT...OR JUST A WIND SHIFT...IS PRESENT ON ALL SHORT
TERM MODELS. THIS FEATURES MOVES THROUGH DURING THE AFTERNOON AND
EARLY EVENING. THE FRONT COULD END UP BEING A FOCUS FOR THE IN
SITU INSTABILITY...AND HELP THE DEVELOPMENT OF ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS.

THE BEST INSTABILITY SHOULD LIE ACROSS THE LEHIGH VALLEY AND
SOUTHEAST PENNSYLVANIA INTO NORTHWEST NEW JERSEY. THE SURFACE
CONVERGENCE HERE IS NOT IDEAL...EVEN WITH THE PRESENCE OF THE
SURFACE TROUGH. MODIFIED MODEL SOUNDINGS SHOW A SWATH OF DECENT MEAN
LAYER CAPE VALUES (ACROSS THE LEHIGH VALLEY WEST OF PHILADELPHIA TO
JUST WEST OF MORRISTOWN NJ).

DRY LOW LEVELS AND HIGHER VALUES OF EQUIVALENT POTENTIAL TEMPERATURE
SUGGEST A STRONG WIND GUST THREAT. THERE COULD ALSO BE A SMALL HAIL
THREAT...BUT THE COVERAGE WILL BE THE ISSUE. FOR NOW...THE ENHANCED
WORDING WILL NOT BE ADDED TO THE FORECAST...BECAUSE OF THE QUESTION
CONCERNING COVERAGE.

..THE PRELIMINARY DAYSHIFT EXTENDED DISCUSSION BELOW MAY BE UPDATED
THIS AFTERNOON...

MONDAY NIGHT...ANY EVENING CONVECTION QUICKLY DIES OFF. FAIR WX
WITH BLENDED 12Z/15 NCEP MOS GUIDANCE. WARMING ALOFT IN ASSN WITH
RIDGING ALOFT.

TUESDAY...HOT. 18C 850MB AT 12Z WARMS TO 20C AT 18Z. BLENDED 12Z/15
NCEP GUIDANCE. MLCAPE CREEPS UP TO 1000J VCNTY THE POCS LATE IN THE
DAY.

WEDNESDAY...HOT AND HUMID. 20C 850MB TO START AT 12Z. APPROACHING CF
TRIGGERS SCT STG TO POSSIBLY SVR STORMS LATE IN THE DAY OR AT NIGHT
AS TT INCREASE TO 48 AND BULK SHEAR NEAR 30 KTS EXISTS JUST N OF
THE FORECAST AREA. CF PENETRATES MLCAPE OF 2200J AND PWAT ABOUT
PLUS 2SD. BLENDED NCEP MOS AND HPC GUIDANCE CHECKED AGAINST THE
12Z EC.

THURSDAY...LEFTOVER MORNING CONVECTION S OF KPHL OTRW LESS HUMID AND
A BIT COOLER. BLENDED 12Z/15 GFS MEX AND HPC GUIDANCE.

FRIDAY...EXCELLENT DAY FOR OUR DOOR ACTIVITIES! VERY LOW DEWPOINTS
AND COMFORTABLE TEMPS. BLENDED 12Z/15 GFS MEX AND HPC GUIDANCE.

SATURDAY...THE VERY NICE WX MAY CONTINUE ALTHOUGH NW FLOW WAA WILL
BE DEVELOPING.  BLENDED 12Z/15 GFS MEX AND HPC GUIDANCE.

SUNDAY...PROBABLY WARMER AND MORE HUMID.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE STRATUS IS SLOWLY THINNING WITH A RISING BASE AS SOME HEATING
ACTS UPON THE MOIST LOW LEVELS. WE ARE EXPECTING THE LOWER
CEILINGS TO CONTINUE A SLOW IMPROVEMENT THROUGH THE REMAINDER OF
THE MORNING WITH ALL TERMINALS GOING TO VFR THIS AFTERNOON WITH
SCATTERED TO BROKEN DECKS AROUND 5000 FEET. GIVEN THE WEALTH OF
MOISTURE HOWEVER, SOME FEW TO SCATTERED MVFR BASES MAY LINGER THIS
AFTERNOON.

A FEW SHOWERS AROUND THIS MORNING WILL GENERALLY GIVE WAY TO AN
UPTICK IN THE SHOWERS THIS AFTERNOON. THERE IS THE POTENTIAL FOR
THUNDERSTORMS, ESPECIALLY THIS AFTERNOON, AND WE HAVE DECIDED TO
CARRY A BRIEF TEMPO GROUP TO SHOW THE TREND TO INCLUDE CB'S FOR
THE MOST LIKELY TIME OF OCCURRENCE. WITH PLENTY OF MOISTURE TO TAP
INTO, ANY STORMS THAT MOVE THROUGH WILL PRODUCE LOCALLY HEAVY
RAIN, WHICH WOULD CAUSE MVFR AND POSSIBLY IFR CONDITIONS TO OCCUR.
THE WINDS WILL GRADUALLY INCREASE THIS MORNING OUT OF THE SOUTH OR
SOUTHWEST AND BE AROUND 10 TO 15 KNOTS BEFORE SUBSIDING AGAIN THIS
EVENING. WINDS WILL START TO BECOME MORE WESTERLY TOWARD MORNING.

THE CONVECTION SHOULD LINGER FOR A TIME THIS EVENING, BEFORE
DISSIPATING FROM NORTHWEST TO SOUTHEAST WITH SOME CLOUDS LINGERING
THEREAFTER.

OUTLOOK...
MONDAY...VFR. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE
AFTERNOON AND EVENING...BUT CONFIDENCE IN ANY STORMS AFFECTING THE
TERMINALS SITES IS LOW.

MONDAY NIGHT...VFR. SOME PATCHY MVFR FOG IS POSSIBLE AFTER ABOUT
0600 UTC...ESPECIALLY IN THE USUAL LOCATIONS (KRDG, KMIV).

TUESDAY...VFR. ISOLATED THUNDERSTORMS SHOULD REMAIN WEST OF THE
TERMINALS.   WSW WIND GUSTS 15 KTS IN THE AFTN.

WEDNESDAY...VFR IN THE MORNING...THEN SCATTERED THUNDERSTORMS COULD
RESULT IN MVFR (AND POSSIBLY IFR) CONDITIONS IN THE AFTERNOON AND
EVENING. WSW WIND G 15 KTS IN THE AFTN...BUT SOME OF THE THUNDERSTORMS
SHOULD HAVE MUCH STRONGER GUSTY NW WINDS.

THURSDAY...VFR CONDITIONS ARE EXPECTED. N-NE WIND GUSTS UNDER 15 KTS. IF
THE COLD FRONT THAT IS MODELED TO PASS THROUGH WEDNESDAY NIGHT SLOWS...
THERE IS A LOW PROBABILITY OF MVFR CONDITIONS IN SCATTERED THUNDERSTORMS
SOUTH IN THE MORNING.

FRIDAY...VFR. NE WIND GUSTS UNDER 15 KTS.

&&

.MARINE...
SUB-ADVISORY CONDITIONS CONTINUE THROUGH TONIGHT. WINDS ARE OUT OF
THE SOUTH BUT WILL BECOME MORE SOUTHWESTERLY WITH TIME. WINDS WILL
GUST AROUND 20 KNOTS OR LESS BUT IN THE SOUTHWEST FLOW IT SHOULD
HELP SEAS TO INCREASE SLIGHTLY. SEAS WILL BE AROUND 2 FEET BEFORE
STARTING TO INCREASE SLOWLY TO AROUND 3 FEET, MAYBE 4 FEET ON THE
OUTER WATERS, LATE TONIGHT. CHANCES FOR SHOWERS AND THUNDERSTORMS
WILL INCREASE THROUGH THE DAY WITH THE BEST CHANCES LATE THIS
AFTERNOON AND EVENING. SEAS AND WINDS WILL INCREASE BRIEFLY IN ANY
STORMS THAT DEVELOP.

OUTLOOK...
..PRELIMINARY DAYSHIFT EXTENDED MAY BE UPDATED THIS AFTERNOON..

MONDAY NIGHT THROUGH FRIDAY...NO SCA HEADLINE ANTICIPATED ATTM.

ISOLATED SMW STORM GUSTS OF 34 KT OR GREATER ARE POSSIBLE WED
AFTN/NIGHT WITH CF GENERATED TSTMS.

OTHERWISE A MAINLY SW WIND MONDAY NIGHT THROUGH WED EVE THEN A
NE-E FLOW THURSDAY AND FRIDAY.

ATLC WATERS: ESE SWELL 2-3 FT AND 10 SECS MON NIGHT-WED MASKED AT TIMES
BY A 2-3 FT SLY SWELL OF 6 SECS. THEN FOR THURSDAY/FRIDAY...A MIXED
NE AND S SWELL OF 2 FT...4 TO 7 SECS RESPECTIVELY.

&&

.HYDROLOGY...
MOISTURE CONTINUES TO FUNNEL NORTH AROUND THE LOW LEVEL RIDGE PARKED
OFF THE MID ATLANTIC AND SOUTHEAST COASTS. THE 1200 UTC IAD
SOUNDING HAS A PRECIPITABLE WATER VALUES JUST ABOVE 2 INCHES.

THE STAGE IS SET FOR THE POTENTIAL FOR HEAVY RAIN WITH CONVECTION
TODAY AND THE FIRST HALF OF TONIGHT. PRECIPITABLE WATER VALUES PEAK
AT ABOUT 2.15 INCHES...AND CONVECTION SHOULD BE FAIRLY PLENTIFUL
ACROSS THE NORTHERN HALF OF THE AREA. ANY THUNDERSTORM OR SMALL
CONVECTIVE COMPLEX WILL HAVE THE POTENTIAL TO PRODUCE MORE THAN 2
INCHES OF RAIN IN AN HOUR...ENTRAINING JUST ABOUT ALL OF THE
MOISTURE AVAILABLE.

THE FLASH FLOOD NUMBERS FOR ONE HOUR ARE ABOUT AS HIGH AS THEY GET
(NEAR 3 INCHES IN AN HOUR). THE MOST VULNERABLE LOCATIONS WOULD BE
THE FASTER RESPONDERS IN SOUTHEAST PENNSYLVANIA AND NORTHERN
DELAWARE AND PORTIONS OF MORRIS COUNTY. STORM MOTION SHOULD BE HIGH
ENOUGH TO PREVENT FLOODING FROM SLOW MOVING STORMS...WITH TRAINING
CONVECTIVE ELEMENTS BEING THE MOST LIKELY MODEL FOR FLASH FLOODING.

HOWEVER...AT THIS POINT IS NOT A LOCK THAT EITHER OF THE
ABOVE MENTIONED AREAS WILL SEE ENOUGH RAIN FOR FLASH
FLOODING...SO WE WILL FORGO THE FLASH FLOOD WATCH THIS MORNING. A
HEAVY RAIN MENTION HOWEVER IS INCLUDED IN THE FORECAST AND ALSO THE
HAZARDOUS WEATHER OUTLOOK.

LOOKING AHEAD TO WEDNESDAY...MORE OR LESS THE SAME SCENARIO SHOULD
PLAY ITSELF OUT. HIGH PRECIPITABLE WATER AIR /PLUS 2SD/ WILL HAVE A
SURFACE FRONT FOR A FOCUS...WITH DEEP CONVECTION POSSIBLE. THE
POTENTIAL FOR HEAVY RAIN IS THERE...BUT JUST OUTSIDE THE
CONFIDENCE LEVEL TO BE MENTIONED IN THE FORECAST FOR NOW.

&&

.RIP CURRENTS...
MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG THE NJ COAST
CONTINUES TODAY.

&&

.CLIMATE...
STRING OF ABOVE NORMAL DAYS NOW TO 17 BUT ONLY FOR KRDG AND
KABE...THROUGH JULY 14TH.

WILL LIST RER MAX'S FOR TUE/WED IF WE THINK WE HAVE A REASONABLE CHC
OF 2F OR LESS.

&&

.EQUIPMENT...
THE WSR-88D LOCATED AT FORT DIX, NJ /KDIX/ IS IN PROCESS OF RESTARTING
ELECTRONICS TECHNICIAN SHOULD HAVE US GOING SHORTLY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR PAZ067>071.
NJ...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR NJZ015-017>019.
DE...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG/HAYES 1030A
NEAR TERM...GORSE
SHORT TERM...MEOLA
LONG TERM...DRAG 1030A
AVIATION...DRAG/GORSE/HAYES/MEOLA 1030A
MARINE...DRAG/HAYES/MEOLA 1030A
HYDROLOGY...
RIP CURRENTS...
CLIMATE...1030A
EQUIPMENT...1030A
Hazardous weather outlook, Jul 15, 6:13 AM EST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
713 AM EDT SUN JUL 15 2012

DEZ001-NJZ015-017>019-PAZ067>071-161115-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
713 AM EDT SUN JUL 15 2012

...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL THIS AFTERNOON
AND THIS EVENING...WHICH COULD RESULT IN LOCALIZED FLOODING.

IN ADDITION...HEAT INDEX VALUES COULD APPROACH 100 DEGREES FOR AN
HOUR OR SO THIS AFTERNOON...WITH ENOUGH SUNSHINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY
RAINFALL WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007>010-PAZ054-055-060>062-161115-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-
713 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY
RAINFALL THIS AFTERNOON AND THIS EVENING. LOCALIZED FLOODING IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES COULD APPROACH 100 DEGREES TUESDAY AFTERNOON AND
AGAIN ON WEDNESDAY AFTERNOON. IN ADDITION...A FEW THUNDERSTORMS
COULD
PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL WEDNESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ008-012-015-019-020-NJZ012-013-016-020>023-027-161115-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-SOUTHEASTERN BURLINGTON-
713 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY
RAINFALL THIS AFTERNOON AND THIS EVENING. LOCALIZED FLOODING IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES COULD APPROACH OR EXCEED 100 DEGREES TUESDAY
AFTERNOON AND WEDNESDAY AFTERNOON. A FEW THUNDERSTORMS COULD PRODUCE
GUSTY WINDS AND LOCALLY HEAVY RAINFALL WEDNESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-161115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
713 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS WEDNESDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-161115-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
713 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY
RAINFALL THIS AFTERNOON AND THIS EVENING. LOCALIZED FLOODING IS
POSSIBLE.

IN ADDITION, THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES COULD APPROACH OR EXCEED 100 DEGREES TUESDAY
AFTERNOON AND WEDNESDAY AFTERNOON. A FEW THUNDERSTORMS COULD PRODUCE
GUSTY WINDS AND LOCALLY HEAVY RAINFALL WEDNESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 rip current. Local standard time, as filed.

Rip Current, Eastern Ocean

When
July 15, 11:00 AM EST to 7:00 PM EST
Where
Eastern Ocean forecast zone
Reported by
Newspaper
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

What these are

Rip Current
A narrow, fast current flowing away from the beach that caused a drowning or rescue.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 404167.